Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 23, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 10, 2019, 1:34 PM PST for Orange County, San Diego County, California. It took effect at Dec 13, 2019, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2019, 1:34 PM PST (21:34 UTC)
- In effect from
- Dec 13, 2019, 10:00 AM PST
- Expired
- Dec 12, 2019, 1:28 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WHUS46 KSGX 102134 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 134 PM PST Tue Dec 10 2019 CAZ043-552-110600- /O.NEW.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 134 PM PST Tue Dec 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON FOR INCOMING HIGH SURF LATER THIS WEEK... The National Weather Service in San Diego has issued a Beach Hazards Statement, which is in effect from Friday morning through Sunday afternoon. * Surf...A large, long period west-northwest swell will create elevated to locally high surf starting from the north to south. Surf peaking 5 to 7 feet with sets to 8 or 9 feet possible. * Timing...Starting Friday morning, peaking Saturday, lowering Sunday afternoon. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats, such as strong rip currents, elevated surf height, minor tidal overflow, or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ APR https://www.weather.gov/sandiego
6 follow-up statements
517 WHUS46 KSGX 110728 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1128 PM PST Tue Dec 10 2019 CAZ043-552-111500- /O.CON.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1128 PM PST Tue Dec 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... * Surf...A long-period west northwest swell will create elevated to locally high surf. Surf of 5 to 7 feet with sets to 8 feet will be possible. * Timing...Starting Friday morning, peaking Saturday, lowering Sunday afternoon. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats, such as strong rip currents, elevated surf height, minor tidal overflow, or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
716 WHUS46 KSGX 111355 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 555 AM PST Wed Dec 11 2019 CAZ043-552-112200- /O.CON.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 555 AM PST Wed Dec 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... * Surf...A long-period west northwest swell will create elevated to locally high surf. Surf of 5 to 7 feet with sets to 8 feet will be possible. * Timing...Starting Friday morning, peaking Saturday, lowering Sunday afternoon. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats, such as strong rip currents, elevated surf height, minor tidal overflow, or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
122 WHUS46 KSGX 112146 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 146 PM PST Wed Dec 11 2019 CAZ043-552-120600- /O.CON.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 146 PM PST Wed Dec 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... * Surf...A long-period west-northwest swell will create elevated to locally high surf. Surf 5 to 7 feet. Sets to 9 feet will be possible in southern San Diego County. * Tides...6.2 feet 9AM Friday and Saturday. 5.9 feet 10AM Sunday. * Timing...Starting Friday morning, peaking Saturday, lowering Sunday afternoon. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible with high tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats, such as strong rip currents, elevated surf height, minor tidal overflow, or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ APR https://www.weather.gov/sandiego
874 WHUS46 KSGX 120535 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 935 PM PST Wed Dec 11 2019 CAZ043-552-121400- /O.CON.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 935 PM PST Wed Dec 11 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... * Surf...A long-period west-northwest swell will create elevated to locally high surf. Surf 5 to 7 feet. Sets to 9 feet will be possible in southern San Diego County. * Tides...6.2 feet 9AM Friday and Saturday. 5.9 feet 10AM Sunday. * Timing...Starting Friday morning, peaking Saturday, lowering Sunday afternoon. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible with high tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats, such as strong rip currents, elevated surf height, minor tidal overflow, or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$
293 WHUS46 KSGX 121217 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 417 AM PST Thu Dec 12 2019 CAZ043-552-122200- /O.CON.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 417 AM PST Thu Dec 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... * Surf...A long-period west northwest swell will create elevated to locally high surf. Surf will be mostly 5 to 7 feet. Sets to 8 feet will be possible in southern San Diego County. * Tides...6.2 feet 9 AM Friday and Saturday. 5.9 feet 10 AM Sunday. * Timing...Starting Friday afternoon, peaking Saturday, lowering Sunday afternoon. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible with astronomical high tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats, such as strong rip currents, elevated surf height, minor tidal overflow, or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
348 WHUS46 KSGX 122128 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 128 PM PST Thu Dec 12 2019 CAZ043-552-131130- /O.CAN.KSGX.BH.S.0023.191213T1800Z-191216T0000Z/ /O.NEW.KSGX.SU.Y.0011.191213T0600Z-191216T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 128 PM PST Thu Dec 12 2019 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... The National Weather Service in San Diego has issued a High Surf Advisory...which is in effect from 10 PM this evening to 4 PM PST Sunday. The Beach Hazards Statement has been cancelled. * Surf...A long-period west northwest swell will create high surf conditions beginning later tonight. For the San Diego County beaches, surf will peak 6 to 9 feet with sets of 10 to 11 feet. For the Orange County beaches, surf will peak 4 to 6 feet with sets of 7 to 8 feet. * Tides...High tides 6.2 feet 9 AM Friday and Saturday. 5.9 feet 10 AM Sunday. * Changes since last issuance...Upgrade to High Surf Advisory. * Timing...High surf conditions beginning tonight. Peak surf levels will occur Friday afternoon through Saturday morning, lowering Sunday. * Impacts...Dangerous swimming conditions and a high risk of rip currents. Local beach erosion is possible with astronomical high tides. PRECAUTIONARY/PREPAREDNESS ACTIONS.. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ https://www.weather.gov/sandiego
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 10, 8:55 AM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 10, 8:55 AM PST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service San Diego CA 855 AM PST Tue Dec 10 2019 .SYNOPSIS... Building high pressure over the West will bring dry, mild weather this week. Thursday and Friday will be the warmest days. A weak trough will move over Southern California this weekend for minor cooling along with winds in the mountains and deserts. Offshore winds are expected Monday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ...Update... GOES satellite imagery shows thick high level clouds streaming into Southern California from the west. These clouds, at about 18,000 feet and higher, will continue to overtake the area resulting in limited sunshine this afternoon. No changes were required to the forecast this morning. ...Previous Discussion (Issued at 212 AM PST Tue Dec 10 2019)... A few low clouds and a few high clouds are appearing along the coast this morning. Expect more of the high clouds across the region today, but patches of coastal low clouds are also expected into Wednesday. Weak high pressure aloft will bring slightly warmer days today and Wednesday with daytime temperatures near average. A weak shortwave moving through the high pressure ridge draws in the high clouds today into Wednesday. Weak offshore flow develops behind that wave just as the high pressure ridge strengthens a bit for Thursday and Friday. Isolated pockets of offshore winds could gust over 30 mph early Thursday mainly below Cajon Pass. Temperatures will head into the 70s for most lower elevations those days. Skies will be mostly clear with occasional high cloud highlights. A strong jet stream to the north will sag southward into California Saturday into Sunday. That will increase onshore flow and some humidity for SoCal. There are still some vague hints that some showers could develop primarily in San Diego County late Saturday, but recent guidance has backed off the idea rendering the chance so slim that we can't bring ourselves to forecast it. There will be some clouds going against the mountains and some strong winds for mountains and deserts. Westerly wind gusts could top 50 mph for those favored lee slopes heading into the desert. That wind might be the most hazardous thing in our forecast today through next Monday. The weekend will be cooler under that stronger onshore flow, with temps dipping below average. Late Sunday and especially Monday the winds turn offshore again, this time stronger. Way too early guesses put top gusts in the foothills at 45 mph Monday morning. That will usher in cool and dry air from the interior West, so temperatures will have to wait a little longer to rebound. && .AVIATION... 101650Z...High clouds this morning and afternoon AOA 20K FT MSL with unrestricted vis. Confidence still low at this time on low cloud development at the coast to five miles inland tonight after 05Z. Otherwise, clear with no vis restrictions further inland. && .MARINE... No hazardous marine weather is expected through Thursday. West- northwest winds will pick up over the outer coastal waters Saturday into Sunday , gusts of 20 to 25 kt possible. Strong winds plus a combined swell of 6 to 9 ft, that begins to build on Friday, could create hazardous boating conditions. && .BEACHES... Another large, long period west-northwest swell from 290 degrees is forecast to arrive this weekend, bringing another round of elevated to high surf and strong rip currents. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria (Update)/MM (Prev Discussion) AVIATION/MARINE...APR
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.